Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

October 16, 20145 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 16, 2014, 5:53 AM EDT for 5 counties in New Jersey. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2014, 5:53 AM EDT (09:53 UTC)
Expired
Oct 16, 2014, 7:30 AM EDT
In force
97 min
Issued by
NWS Philadelphia/Mount Holly

Counties Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ

The radar

The Philadelphia radar (KDIX), 78 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS81 KPHI 160953
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 AM EDT THU OCT 16 2014

NJZ001-007>010-012>014-026-161130-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ-MIDDLESEX NJ-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
553 AM EDT THU OCT 16 2014

...SHOWERS WITH HEAVY RAIN WILL AFFECT MIDDLESEX...MONMOUTH... 
MORRIS...NORTHEASTERN HUNTERDON...NORTHEASTERN OCEAN...NORTHEASTERN 
WARREN...SOMERSET AND SUSSEX COUNTIES...

AT 548 AM EDT...A LINE OF SHOWERS WITH HEAVY DOWNPOURS WAS LOCATED 
FROM PECKS POND TO ALLAMUCHY-PANTHER VALLEY TO BRIDGEWATER TO 
WINDSOR TO FREEWOOD ACRES...MOVING NORTH AT 35 MPH.

VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS...AND WILL 
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN 
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. A QUICK HALF INCH
OF RAIN WITHIN AN HOUR IS LIKELY WITH THE STRONGER SHOWERS. FALLEN
LEAVES SLOWING THE RUNOFF WILL EXACERBATE POOR DRAINAGE PONDING. 

THESE HEAVIER SHOWERS WILL BE NEAR YORKETOWN...WEST LONG 
BRANCH...WANAMASSA...AND TINTON FALLS AROUND 600 
AM...SPOTSWOOD...SHREWSBURY...ROBERTSVILLE...AND RED BANK AROUND 610 
AM...NEW BRUNSWICK AND UNION BEACH AROUND 620 AM.

PLEASE GIVE YOURSELF EXTRA TIME FOR THE MORNING COMMUTE.

LAT...LON 4120 7437 4105 7449 4100 7429 4091 7427
      4090 7433 4060 7444 4061 7421 4047 7426
      4043 7403 4021 7399 4007 7404 4014 7411
      4010 7415 4017 7426 4019 7456 4027 7448
      4033 7462 4107 7501 4135 7475 4136 7469

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 16, 4:31 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 16, 4:31 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 AM EDT THU OCT 16 2014

.SYNOPSIS...
N AREA OF LOW PRESSURE WILL SLOWLY TRACK TO OUR NORTH INTO CANADA
THE NEXT COUPLE OF DAYS AS ITS ASSOCIATED COLD FRONT MOVES
OFFSHORE THIS MORNING. THE NEXT COLD FRONT IS SCHEDULED TO MOVE
THROUGH EARLY SATURDAY. A HIGH PRESSURE SYSTEM THEN BUILDS INTO
THE AREA LATE SUNDAY INTO MONDAY. ANOTHER COLD FRONT MAY ARRIVE
LATE MONDAY INTO TUESDAY AND THEN SLOWLY EASE OFFSHORE AS LOW
PRESSURE DEVELOPS ALONG IT. A HIGH PRESSURE SYSTEM WILL START TO
BUILD IN ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SFC LOW AND SLOW MOVING COLD FRONT CROSSING THROUGH THE REGION
THIS MORNING WILL HAVE MOVED EAST OF THE AREA BY THE AFTERNOON. A
LARGE UPPER LOW WILL APPROACH LATER TODAY. THE RAIN CHCS WILL
DECREASE FROM WEST TO EAST TODAY...WITH SLGT CHCS FOR MUCH OF THE
AREA AND CHC POPS FAR WEST...WITH SOME POP-UP SHOWERS EXPECTED THIS
AFTERNOON. SKY COVER WILL BE MOSTLY CLOUDY EARLY...THEN SOME
IMPROVEMENT BY EARLY AFTERNOON...FOLLOWED BY MORE CLOUDS LATE AS THE
UPPER LOW BEGINS TO MAKE THE ATMOSPHERE UNSTABLE LATER TODAY.

WE STILL REMAIN IN THE WARMER PART OF THE OVERALL SYNOPTIC
SYSTEM...WITH THE COLDER AIR AWAITING WELL NORTH/WEST. TEMPERATURES
TODAY WILL BE A LITTLE ABOVE NORMAL WITH MOSTLY LOW 70S OVER THE
AREA. HUMIDITY LEVELS WILL BE LOWER THAN WEDNESDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE UPPER LOW WILL BE FILLING IN AND MOVING NORTH OF THE AREA...A
TROUGH AXIS WILL CROSS THE AREA OVERNIGHT. THIS WILL KEEP SOME EXTRA
CLOUDINESS ACROSS THE AREA...BUT NO SHOWERS ARE EXPECTED AFTER 800
PM. A FEW LINGERING SHOWERS ARE IN THE GRIDS FOR THE EARLY EVENING
N/W AND ACROSS SRN DEL. LOW TEMPERATURES TONIGHT WILL AGAIN REMAIN
MILD WITH LOWS MOSTLY IN THE LOW/MID 50S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
APOLOGIES FOR THE DELAY.

A GFS AND WRF-NMMB COMBINATION SEEMED TO HAVE VERIFIED THE BEST WITH
THE 00Z UA SOUNDINGS. WE FOLLOWED THIS APPROACH AS BEST WE COULD
INTO THE WEEKEND. FROM THERE WE FOLLOWED A COMBINATION OF LATEST WPC
GUIDANCE, CONTINUITY AND MODELING CONSENSUS FOR ANY CHANGES IN THE
REST OF THE LONG TERM. A BRISK RETURN TO OCTOBER IS PREDICTED FOR
THE WEEKEND FOLLOWED BY ANOTHER CLOSING LOW FOR NEXT WEEK.

WITH THE CLOSING LOW, THE ECMWF IS THE SLOWEST AND MOST FARTHEST
WEST. THE UKMET AS FAR AS WE CAN SEE AS WELL AS THE GFS AND CAN GGEM
ARE SLIGHTLY MORE PROGRESSIVE. WITH THE CURRENT SYSTEM THE ECMWF
WAS RIGHT AT INITIALLY FORECASTING A SLOWER SOLUTION, BUT FROM
THERE WILL VERIFY AS MUCH AS 24 HOURS TOO LATE WITH THE HEAVIEST
RAIN TIME PERIOD. SO WHILE WE EDGED THE PCPN INTO WEDNESDAY
MORNING, OUR TIMING FOR NOW IS CLOSER TO OTHER MODELING
CLUSTERING, A FASTER AND FARTHER OFFSHORE SLOWING/STALLING.

OUR PRESENT CLOSED LOW/TROF WILL BE LONG GONE BY FRIDAY. FORECAST
SOUNDINGS ARE INDICATING THAT CONVECTIVE TEMPERATURES WILL BE
REACHED, WITH A GREATER LIKELIHOOD IN THE NORTHWESTERN HALF OF OUR
CWA. DOES NOT LOOK EVEN THERE TO BE MORE THAN A PARTLY CLOUDY
DAY. STAT GUIDANCE DID NOT SUGGEST MUCH CHANGE FROM CONTINUITY
WITH MAX TEMPS.

A COLD FRONT WILL APPROACH ON FRIDAY NIGHT. ITS NOT EXPECTED TO BE
PRECEDED BY MUCH CLOUDINESS BASED ON THE FORECAST SOUNDINGS. STAT
GUIDANCE IS MORE PESSIMISTIC. REGARDLESS THE NIGHT IS LONG ENOUGH WE
FEEL MORE CONFIDENT GOING WITH THE LOWER STAT GUIDANCE FOR MIN TEMPS.

CAA STARTS ON SATURDAY IN THE WAKE OF THE CFP. ALSO THE TROF ALOFT
IS YET TO PASS. WE ARE ANTICIPATING SHORT WAVES TO PASS THROUGH
THE AREA. THE MID LEVEL QVEC CONCLUSION IS THAT THE CAA WILL BE
GREATER THAN THE DPVA FROM THE AFTERNOON ONWARD. WHILE WE HAVE
SEEN THE SHORT WAVES FIND A WAY, WE LIMITED (LOW) POPS TO THE NWRN
PART OF OUR CWA. MAY BE SPRINKLES VS SHOWERS, BUT THE PREDICTED
CAP IS SUFFICIENTLY HIGH TO CALL IT SHOWERS FOR NOW. THE GFS TENDS
TO BULL RUSH CAA IN DURING THE FALL, SO WE LEANED TOWARD THE
HIGHER NAM MOS FOR MAX TEMPS. IT WILL BE A BREEZIER DAY, EVEN IF
ITS STILL WARMER THAN NORMAL FOR MID OCTOBER.

A CHILLIER NIGHT ON SATURDAY NIGHT, POSSIBLY TOO MUCH WIND FOR FROST
CONCERNS. IN ADDITION, SOME LAKE EFFECT RESIDUAL CLOUDS SHOULD MAKE
IT INTO OUR CWA. STAT GUIDANCE MIN TEMPS AND PREDICTED DEW POINTS
WOULD SUGGEST ONLY THE NWRN PART OF OUR CWA HAS SOME CONCERNS. BUT
THEY MAY BE SHIELDED BY THE CLOUDS.

A COOLER AND ANOTHER BRISK DAY ON SUNDAY AS THE THERMAL TROF PASSES
THROUGH. WHILE STAT GUIDANCE TRENDED LOWER, WE MET IN HALFWAY FROM
CONTINUITY. FULL SUN MACROS AND PREDICTED 925MB TEMPS POINTED TOWARD
A COMPROMISE. LESS OVERALL CU/SC PREDICTED.

SUNDAY NIGHT MAY BECOME THE GROWING SEASON ENDER FOR A LARGER PART
OF OUR CWA. WHILE THERE HAS BEEN FROST AS CLOSE AS THE PHL NWRN
SUBURBS, MIN TEMPS BARELY TOUCHED FREEZING, IF AT ALL, AWAY FROM THE
POCONOS. SUNDAY NIGHT HAS THAT LOOK. MOST OF OUR MINS ARE IN THE
30S. A REBOUND DAY ON MONDAY PRECEDING THE NEXT COLD FRONT. BUT MAX
TEMPS STILL COOLER THAN NORMAL.

AS MENTIONED ABOVE, THE END OF THE LONG TERM HAS THAT WINTER LOOK TO
IT. WITH A POSSIBLE MILLER B SYSTEM DEVELOPING OFFSHORE ONCE THE
COLD FRONT MOVES THROUGH. THERE ARE DIFFERENCES TO HOW QUICKLY THIS
OCCURS AND HOW QUICKLY DOES THE SURFACE LOW GET CAPTURED BY THE
CLOSING LOW. BOTH THE GFS AND ECMWF ENSEMBLE MEANS ARE SLIGHTLY MORE
PROGRESSIVE. THAT BEING SAID, WE EDGED PCPN CHANCES INTO
WEDNESDAY MORNING. THE WRAP AROUND SEEMS BULLISH FOR OCTOBER,
LOOKS MORE LIKE A FEBRUARY OR MARCH SYSTEM. IT WOULD BE COLD ENOUGH
FOR SNOW AS A PTYPE IN THE POCONOS IF PCPN LINGERS INTO WEDNESDAY.
REGARDLESS THE END OF THE LONG TERM SHOULD REMAIN BRISK AND COOLER
THAN NORMAL.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WIDESPREAD MVFR AND A FEW IFR CONDITIONS AT THE TERMINALS EARLY THIS
MORNING. CONDITIONS WILL IMPROVE AS THE COLD FRONT CROSSES THE AREA
BY MID-MORNING. WINDS...WHICH ARE MOSTLY S/SE WILL BECOME SW AND
THEN W/SW BY AFTERNOON. WIND SPEEDS WILL INCREASE TO AROUND 10 KTS.
MORE CLOUDS ARE EXPECTED AGAIN LATER THIS AFTERNOON WITH CIGS (VFR)
DEVELOPING AS THE UPPER COLD CLOSED LOW WOBBLES TOWARD THE AREA.
ONLY WIDELY SCT SHOWERS EXPECTED MOSTLY N/W LATER THIS AFTERNOON.
TONIGHT...VFR WITH DIMINISHING CLOUDS EXPECTED WITH LIGHT WEST
WINDS.

OUTLOOK...
FRIDAY AND FRIDAY NIGHT...VFR.

SATURDAY THROUGH SUNDAY...PRIMARILY VFR. SOME GUSTY WEST WINDS TO 20
TO 25 KNOTS ON SATURDAY DAY AND SIMILAR NORTHWEST WIND GUSTS ON
SUNDAY.

SUNDAY NIGHT AND MONDAY...VFR.

&&

.MARINE...
WE WILL LET THE SCA FLAG FOR THE LOWER DEL BAY GO AS SCHEDULED AT
10Z...THE OTHER SCA FLAG FOR THE OCEAN WILL CONTINUE TODAY AND
TONIGHT FOR WINDS/SEAS THIS MORNING AND SWELLS ASSOCIATED WITH GONZALO FOR
THE AFTERNOON INTO TONIGHT. SCT SHOWERS THIS MORNING ACROSS THE
WATERS.

OUTLOOK...
FRIDAY AND FRIDAY NIGHT...WHILE WINDS SHOULD BE BELOW SMALL CRAFT
ADVISORY CRITERIA, SWELLS ON THE OCEAN FROM DISTANT HURRICANE
GONZALO SHOULD KEEP SEAS WITHIN SMALL CRAFT ADVISORY CRITERIA. THE
ADVISORY ON THE OCEAN WAS EXTENDED THROUGH FRIDAY NIGHT.

SATURDAY THROUGH SUNDAY EVENING...SMALL CRAFT CONDITIONS ARE
POSSIBLE ON DELAWARE BAY DUE TO INCREASING WEST AND THEN NORTHWEST
WINDS. ON THE OCEAN, A COMBINATION OF LEFTOVER SWELLS FROM GONZALO
AND A STRONGER WEST, THEN NORTHWEST FLOW SHOULD KEEP SMALL CRAFT
CONDITIONS POSSIBLE.

SUNDAY OVERNIGHT AND MONDAY...SUB SMALL CRAFT ADVISORY CONDITIONS
EXPECTED ON DELAWARE BAY AND CONDITIONS SHOULD SUBSIDE TO SUB
SMALL CRAFT ADVISORY LEVELS ON THE OCEAN BY MONDAY DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ431.

&&

SYNOPSIS...GIGI/GORSE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/O'HARA
MARINE...GIGI/O'HARA
Hazardous weather outlook, Oct 16, 4:20 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT THU OCT 16 2014

NJZ001-007>010-012>015-019-020-026-027-PAZ105-106-170830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-UPPER BUCKS-LOWER BUCKS-
420 AM EDT THU OCT 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME HEAVY RAIN IS LIKELY THIS MORNING AND CAUSE PONDING OF WATER
ON ROADWAYS AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FROST IS POSSIBLE MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-060>062-170830-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
420 AM EDT THU OCT 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

RUNOFF FROM HEAVY RAIN WILL CAUSE RESIDUAL POOR DRAINAGE AND
CREEK FLOODING EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FROST IS QUITE POSSIBLE ON MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ070-071-
101>104-170830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-
420 AM EDT THU OCT 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR FROST IN MORE RURAL AND INLAND AREAS ON
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-170830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 AM EDT THU OCT 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 16, 12:09 AM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 AM EDT THU OCT 16 2014

DEZ001>003-NJZ016>018-021-PAZ070-071-102-160515-
CAMDEN NJ-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
1209 AM EDT THU OCT 16 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER...DELAWARE...
GLOUCESTER...KENT...NEW CASTLE...NORTHWESTERN CAMDEN...NORTHWESTERN
SUSSEX...SALEM...SOUTHWESTERN PHILADELPHIA AND WESTERN CUMBERLAND
COUNTIES...

AT 1205 AM EDT...A STRONG THUNDERSTORM WAS NEAR SEAFORD...MOVING
NORTH AT 60 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR HOUSTON...HARRINGTON...FARMINGTON...AND
MILFORD AROUND 1220 AM...MAGNOLIA...RISING SUN...RIVERVIEW...AND KENT
ACRES AROUND 1230 AM...DOVER AND LITTLE CREEK AROUND 1240 AM.

LAT...LON 3865 7569 4001 7570 4000 7534 3993 7499
      3921 7517 3946 7555 3957 7552 3959 7555
      3947 7558 3927 7540 3906 7539 3901 7532
      3893 7532 3888 7525 3863 7531

FORECASTER: HEAVENER
Special weather statement, Oct 16, 4:50 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 AM EDT THU OCT 16 2014

NJZ001-007>010-012-013-015-019-020-027-PAZ106-161015-
HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
450 AM EDT THU OCT 16 2014

...SHOWERS WITH HEAVY DOWNPOURS WILL AFFECT EASTERN
BURLINGTON...HUNTERDON...MERCER...MIDDLESEX...MORRIS...NORTHWESTERN
OCEAN...SOMERSET...SOUTHEASTERN BUCKS...SUSSEX...WARREN AND WESTERN
MONMOUTH COUNTIES...

AT 445 AM EDT...A LINE OF SHOWERS WITH HEAVY DOWNPOURS WAS LOCATED
FROM PAUPACK TO PLEASANT VALLEY TO CHATSWORTH...MOVING NORTH AT 45
MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. AROUND A QUICK HALF INCH OF
RAIN WILL FALL ON ABOUT AN HOUR WITH THE STRONGER SHOWERS.

THESE HEAVIER SHOWERS WILL BE NEAR
YARDVILLE-GROVEVILLE...WRIGHTSTOWN...WHITE HORSE...AND WASHINGTON
AROUND 500 AM...NEW EGYPT...MERCERVILLE-HAMILTON SQUARE...MCGUIRE
AFB...AND WOODRUFF AROUND 510 AM...ROOSEVELT AND PRINCETON NORTH
AROUND 520 AM.

LAT...LON 4125 7446 4117 7439 4105 7449 4097 7427
      4074 7436 4068 7445 4067 7440 4060 7444
      4061 7421 4047 7426 4044 7408 3964 7453
      4068 7506 4085 7509 4087 7505 4100 7512
      4109 7496 4109 7499 4129 7484 4136 7471

TFG
Special weather statement, Oct 16, 5:53 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 AM EDT THU OCT 16 2014

NJZ001-007>010-012>014-026-161130-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ-MIDDLESEX NJ-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
553 AM EDT THU OCT 16 2014

...SHOWERS WITH HEAVY RAIN WILL AFFECT MIDDLESEX...MONMOUTH...
MORRIS...NORTHEASTERN HUNTERDON...NORTHEASTERN OCEAN...NORTHEASTERN
WARREN...SOMERSET AND SUSSEX COUNTIES...

AT 548 AM EDT...A LINE OF SHOWERS WITH HEAVY DOWNPOURS WAS LOCATED
FROM PECKS POND TO ALLAMUCHY-PANTHER VALLEY TO BRIDGEWATER TO
WINDSOR TO FREEWOOD ACRES...MOVING NORTH AT 35 MPH.

VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. A QUICK HALF INCH
OF RAIN WITHIN AN HOUR IS LIKELY WITH THE STRONGER SHOWERS. FALLEN
LEAVES SLOWING THE RUNOFF WILL EXACERBATE POOR DRAINAGE PONDING.

THESE HEAVIER SHOWERS WILL BE NEAR YORKETOWN...WEST LONG
BRANCH...WANAMASSA...AND TINTON FALLS AROUND 600
AM...SPOTSWOOD...SHREWSBURY...ROBERTSVILLE...AND RED BANK AROUND 610
AM...NEW BRUNSWICK AND UNION BEACH AROUND 620 AM.

PLEASE GIVE YOURSELF EXTRA TIME FOR THE MORNING COMMUTE.

LAT...LON 4120 7437 4105 7449 4100 7429 4091 7427
      4090 7433 4060 7444 4061 7421 4047 7426
      4043 7403 4021 7399 4007 7404 4014 7411
      4010 7415 4017 7426 4019 7456 4027 7448
      4033 7462 4107 7501 4135 7475 4136 7469

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 12:09 AM EDTSpecial Weather StatementPHIGloucester, Salem66 min
Oct 16, 4:50 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more85 min
Oct 16, 3:29 PM EDTSmall Craft Advisory for Hazardous SeasPHI12 hr
Oct 16, 1:35 AM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe6 hr
Oct 16, 3:37 AM EDTAreal Flood AdvisoryPHIMonroe, Northampton4 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.